I have developed peripheral neuropathy (PN to save typing!) post my chemo treatment, my drugs were Oxaliplatin and Capecitabine. These platinum based drugs are a known cause of PN.
As both are known to cause PN, during treatment at each session I was asked how I was with the side effects.
Common side effects can be 'pins and needles', personally not my description, fatigue and nausea.
There are other symptoms that can develop, depending on the severity, one I have is muscle twitches.
The oncology team didn't seem to recognise my description of 'spasm' when I said I was experiencing them and everyone said I should speak to my GP! (For the record NHS term spasm is painful, twitches not painful!)
Post treatment I was initially told the symptoms would start to subside over six weeks.
As they continued to develop after this six weeks I contacted the oncology support nurses only then did they said it could take longer, no timescale.
The symptoms have actually continued to develop I am now 8 months since my final chemo cycle, I have now been told by my oncology doctor this is a known but rare problem and is called "coasting" and could be 18 months before I see improvement, or in the worst case be permanent.
My reason for this post is to let others know that from my personal experience the NHS information, both in department and online is not as in depth as it could be with regard to post chemo issues.
The Macmillan site has a very good section on Peripheral Neurology should anyone need to read up on the condition.